MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SWIVEL ADAPTOR, STANDARD

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SWIVEL ADAPTOR, STANDARD
Catalog Number A3018
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The mayfield composite series swivel adaptor (a3018) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history records (dhr) could not be reviewed.The definite root cause cannot be identified as the device was not returned.Based on the reported complaint, the probable root cause is improper or suboptimal placement of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 3 of 3 and is linked to mfg report numbers 3004608878-2025-00046 and 3004608878-2025-00047: a facility reported that during a chiari repair case, the mayfield composite series swivel adaptor (a3018) slipped on the patient's skull despite all three pins appearing fully locked in place.Lacerations occurred on both sides of patient's skull and required stapling.The mayfield set up was removed and replaced with an alternative kit, and the surgeon proceeded with the operation.There was surgical delay of approximately 20 minutes.

Brand Name
MAYFIELD COMPOSITE SERIES SWIVEL ADAPTOR, STANDARD
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21599444
Report Number3004608878-2025-00048
Device Sequence Number21064172
Product Code FWZ
UDI-Device Identifier10381780268147
UDI-Public10381780268147
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A3059 MAYFIELD SKULL CLAMP; A3101 MAYFIELD BASE UNIT
Outcome Attributed to Adverse Event Other;
Patient SexUnknown